Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 33, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Mar 28, 2017, 11:33 PM CDT for 5 counties in Texas. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2017, 11:33 PM CDT (04:33 UTC)
- Expired
- Mar 29, 2017, 12:30 AM CDT
- In force
- 57 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, San Saba County, TX
The radar
The San Angelo radar (KSJT), 142 km from the middle of the area, began a volume at 04:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 29, 12:05 AM CDT | TSTM WND GST 62 | 3 Ese Mason, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 9:28 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 4.6 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2145 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1440 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 16.9
The text
As transmitted.
849
WUUS54 KSJT 290433
SVRSJT
TXC267-307-319-327-411-290530-
/O.NEW.KSJT.SV.W.0033.170329T0433Z-170329T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
1133 PM CDT TUE MAR 28 2017
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
Eastern Kimble County in west central Texas...
Southern McCulloch County in west central Texas...
Eastern Menard County in west central Texas...
Mason County in west central Texas...
Southern San Saba County in west central Texas...
* Until 1230 AM CDT
* At 1132 PM CDT, severe thunderstorms were located along a line
extending from 11 miles south of Melvin to 6 miles southeast of
London to 11 miles south of Segovia, moving southeast at 45 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Severe thunderstorms will be near,
Katemcy around 1155 PM CDT.
Mason and Fredonia around 1205 AM CDT.
This includes Interstate 10 between Mile Markers 462 and 477.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3109 9964 3111 9853 3092 9864 3092 9896
3050 9897 3050 9930 3029 9930 3029 9972
TIME...MOT...LOC 0432Z 296DEG 50KT 3104 9962 3059 9952 3025 9963
HAIL...1.25IN
WIND...60MPH
$$
MC/AGW1 follow-up statement
265
WWUS54 KSJT 290519
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
1219 AM CDT WED MAR 29 2017
TXC267-307-327-290528-
/O.CAN.KSJT.SV.W.0033.000000T0000Z-170329T0530Z/
Kimble TX-McCulloch TX-Menard TX-
1219 AM CDT WED MAR 29 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN KIMBLE...SOUTHERN
MCCULLOCH AND EASTERN MENARD COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 400 AM CDT for
west central Texas.
LAT...LON 3092 9864 3092 9896 3050 9898 3051 9910
3074 9911 3110 9909 3111 9853
TIME...MOT...LOC 0518Z 250DEG 49KT 3103 9894
$$
TXC319-411-290530-
/O.CON.KSJT.SV.W.0033.000000T0000Z-170329T0530Z/
Mason TX-San Saba TX-
1219 AM CDT WED MAR 29 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR EASTERN MASON AND SOUTHERN SAN SABA COUNTIES...
At 1218 AM CDT, a severe thunderstorm was located 8 miles north of
Pontotoc, or 14 miles south of Algerita, moving east at 45 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Cherokee around 1230 AM CDT.
Other locations impacted by this severe thunderstorm include The
Intersection Of US-87 And Ranch Road 783 and Us-87 Near The Mason-
Gillespie County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3092 9864 3092 9896 3050 9898 3051 9910
3074 9911 3110 9909 3111 9853
TIME...MOT...LOC 0518Z 250DEG 49KT 3103 9894
HAIL...1.25IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 3:28 PM CDT, 8 hours 5 minutes earlier.
Area forecast discussion, Mar 28, 3:28 PM CDT, 8 hours 5 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 328 PM CDT Tue Mar 28 2017 .SHORT TERM... (Tonight and Wednesday) ...Severe weather expected this afternoon and tonight... There is a moderate risk of severe weather this afternoon and overnight along and north of I-20; with an elevated risk across the rest of West Central Texas. Scattered thunderstorms are expected to develop from Ozona to San Angelo to Brownwood, then northward into the Big Country this afternoon. Large hail, damaging winds, and localized flooding are possible. There is also the threat of an isolated tornado this afternoon and evening, mainly in the Big Country. A second line of thunderstorms will move east from the Permian Basin...into western sections of the Concho Valley and Big Country this evening, then across the rest of West Central Texas overnight. This second line of storms should be along a Sonora to San Angelo to Abilene line 9 to 11 PM. Winds will shift southwest after the line of storms moves through. Severe weather is also expected with this second line. A very unstable atmosphere is in place with MUCAPES of 3000 J/KG along with 0-6 KM bulk shear values of 45 to 60 KTS. Storms should exit eastern counties by daybreak Wednesday. A few wraparound showers are possible Wednesday afternoon, north of I-20, as the upper low moves east across North Texas. Downslope southwest to west winds should allow temperatures to rise into the upper 70s to lower 80s. 04 .LONG TERM... (Wednesday Night through Tuesday) Some wrap-around showers and thunderstorms will be possible across the northern Big Country Wedneday night as an upper low moves east our of the Panhandle. Highs on Wednesday will be in the mid 70 to upper 70s across the northern half of the area to near 80 over the southern half of the area. A cold front will move through the region Wednesday night with morning lows on Thursday in the upper 40s. Slightly cooler temperatures are expected behind the cold front on Thursday, with highs in the low to mid 70s. Upper level ridging will build into the area in the wake of the exiting upper low with dry conditions and afternoon highs warming into the mid and upper 80s on Friday. The next upper level low will move over New Mexico on Saturday bringing southwest winds aloft over the forecast area. There will be a chance of showers and thunderstorms over most of the forecast area Saturday through Sunday night as the upper low moves across the forecast area. Saturday highs will be around 80s with lower 70s on Sunday behind a Pacific cold front.Saturday and Sunday lows will be in the mid 50s. Monday and Tuesday will be dry with morning lows in the lower 50s. Afternoon highs on Monday and Tuesday will warm into the upper 70s and lower 80s. 15 && .PRELIMINARY POINT TEMPS/POPS... Abilene 54 77 48 72 / 80 10 10 0 San Angelo 53 80 48 78 / 80 5 0 0 Junction 54 81 49 76 / 90 5 5 0 Brownwood 54 79 49 73 / 90 10 5 5 Sweetwater 53 74 46 74 / 70 20 10 0 Ozona 52 78 48 77 / 80 5 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Mar 28, 1:06 PM CDT, 10 hours 27 minutes before
Hazardous Weather Outlook National Weather Service SAN ANGELO TX 106 PM CDT Tue Mar 28 2017 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-291815- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 106 PM CDT Tue Mar 28 2017 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight There is a moderate risk of severe thunderstorms this afternoon and evening in the Big Country, along and north of I-20. There is an enhanced risk of severe storms across the rest of West Central Texas this afternoon and overnight. Scattered thunderstorms, some severe, are expected to develop along and north of Sterling City...Ballinger...Brownwood line after 3 PM this afternoon. Large hail, damaging winds and localized flooding is possible. An isolated tornado is also possible. A second, north to south line of severe storms, is expected to develop early this evening in Crockett county, western Concho valley and Big Country...then move east across West Central Texas overnight. These storms will also be capable of large hail, damaging winds and localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Another round of strong to severe thunderstorms is possible Saturday night through Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed this afternoon into the evening hours.
In the hours before
Special weather statement, Mar 28, 10:04 PM CDT, 1 hour 29 minutes before
Special Weather Statement National Weather Service San Angelo TX 1004 PM CDT TUE MAR 28 2017 TXZ072-077-290345- Schleicher TX-Tom Green TX- 1004 PM CDT TUE MAR 28 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SCHLEICHER AND SOUTHEASTERN TOM GREEN COUNTIES UNTIL 1045 PM CDT... At 1003 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles south of Christoval, moving northeast at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Christoval around 1030 PM CDT. A severe thunderstorm watch remains in effect until 400 AM CDT for west central Texas. LAT...LON 3095 10045 3106 10066 3133 10052 3122 10027 TIME...MOT...LOC 0303Z 209DEG 18KT 3108 10053 AJW
Special weather statement, Mar 28, 10:20 PM CDT, 1 hour 13 minutes before
Special Weather Statement National Weather Service San Angelo TX 1020 PM CDT TUE MAR 28 2017 TXZ076>078-168-169-290400- Menard TX-Schleicher TX-Kimble TX-Crockett TX-Sutton TX- 1020 PM CDT TUE MAR 28 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SCHLEICHER...WESTERN KIMBLE...SOUTHEASTERN CROCKETT...SOUTHWESTERN MENARD AND SUTTON COUNTIES UNTIL 1100 PM CDT... At 1019 PM CDT, Doppler radar was tracking a strong thunderstorm near Sonora, moving east at 50 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of southeastern Schleicher...western Kimble...southeastern Crockett...southwestern Menard and Sutton Counties. This includes Interstate 10 between Mile Markers 382 and 443. A severe thunderstorm watch remains in effect until 400 AM CDT for west central Texas. LAT...LON 3030 10157 3081 10067 3091 9990 3029 10000 TIME...MOT...LOC 0319Z 255DEG 42KT 3056 10058
Special weather statement, Mar 28, 10:26 PM CDT, 1 hour 7 minutes before
Special Weather Statement National Weather Service San Angelo TX 1026 PM CDT TUE MAR 28 2017 TXZ066-072-073-290415- Runnels TX-Tom Green TX-Concho TX- 1026 PM CDT TUE MAR 28 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TOM GREEN...SOUTHWESTERN RUNNELS AND NORTHWESTERN CONCHO COUNTIES UNTIL 1115 PM CDT... At 1025 PM CDT, Doppler radar was tracking a strong thunderstorm near Wall, or 12 miles northeast of Christoval, moving northeast at 50 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. This strong thunderstorm will be near... Wall around 1030 PM CDT. Vancourt around 1035 PM CDT. Veribest around 1040 PM CDT. Mereta around 1045 PM CDT. Miles around 1050 PM CDT. Lowake around 1055 PM CDT. Other locations impacted by this storm include Harriet, Vick and The Intersection Of Ranch Road 380 And Ranch Road 381. A severe thunderstorm watch remains in effect until 400 AM CDT for west central Texas. LAT...LON 3124 10047 3175 10022 3151 9994 3114 10025 TIME...MOT...LOC 0325Z 208DEG 46KT 3129 10033 AJW
Special weather statement, Mar 28, 10:31 PM CDT, 1 hour 2 minutes before
Special Weather Statement National Weather Service San Angelo TX 1031 PM CDT TUE MAR 28 2017 TXZ066-139-290345- Runnels TX-Coleman TX- 1031 PM CDT TUE MAR 28 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLEMAN AND NORTHEASTERN RUNNELS COUNTIES UNTIL 1045 PM CDT... At 1030 PM CDT, Doppler radar was tracking a strong thunderstorm near Winters, moving northeast at 40 mph. Winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of northwestern Coleman and northeastern Runnels Counties, including the following locations: Goldsboro and Winters Little Elm Lake. A severe thunderstorm watch remains in effect until 400 AM CDT for west central Texas. LAT...LON 3183 9979 3194 10007 3207 9994 3207 9952 TIME...MOT...LOC 0330Z 213DEG 36KT 3197 9988
Special weather statement, Mar 28, 11:24 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1124 PM CDT TUE MAR 28 2017
TXZ168>170-290515-
Mason TX-Menard TX-Kimble TX-
1124 PM CDT TUE MAR 28 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN KIMBLE...SOUTHEASTERN
MENARD AND SOUTHWESTERN MASON COUNTIES UNTIL 1215 AM CDT...
At 1123 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Telegraph, or 10 miles south of Junction, moving
northeast at 55 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This strong thunderstorm will be near...
Junction and Segovia around 1135 PM CDT.
London around 1150 PM CDT.
This includes Interstate 10 between Mile Markers 456 and 477.
A severe thunderstorm watch remains in effect until 400 AM CDT for
west central Texas.
LAT...LON 3033 9993 3083 9949 3050 9904 3050 9930
3029 9930 3029 9988
TIME...MOT...LOC 0423Z 222DEG 48KT 3034 9979
AJWLocal storm report, Mar 28, 11:25 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1125 PM CDT TUE MAR 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM TSTM WND GST 1 E WALL 31.37N 100.29W
03/28/2017 M60 MPH TOM GREEN TX MESONET
&&
EVENT NUMBER SJT1700030
PMThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 7:36 PM CDT | Special Weather Statement | SJT | Menard | 39 min |
| Mar 28, 7:40 PM CDT | Special Weather Statement | SJT | Haskell | 50 min |
| Mar 28, 7:46 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 44 min |
| Mar 28, 7:52 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Menard, Sutton | 23 min |
| Mar 28, 8:01 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Irion, Sterling, Tom Green | 44 min |
| Mar 28, 8:08 PM CDT | Tornado Warning | SJT | Irion | 22 min |
| Mar 28, 8:14 PM CDT | Tornado Warning | SJT | Sterling | 31 min |
| Mar 28, 8:22 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Irion | 23 min |
| Mar 28, 8:24 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 21 min |
| Mar 28, 8:34 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Irion, Sterling, Tom Green | 41 min |
| Mar 28, 8:42 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Irion, Schleicher, Sutton, Tom Green | 48 min |
| Mar 28, 8:54 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones, Nolan, Taylor | 51 min |
| Mar 28, 9:06 PM CDT | Tornado Warning | SJT | Nolan | 24 min |
| Mar 28, 9:07 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Concho, Runnels, Tom Green | 38 min |
| Mar 28, 9:16 PM CDT | Tornado Warning | SJT | Nolan | 29 min |
| Mar 28, 9:30 PM CDT | Tornado Warning | SJT | Fisher, Jones, Nolan, Taylor | 30 min |
| Mar 28, 9:32 PM CDT | Special Weather Statement | SJT | Schleicher, Sutton | 43 min |
| Mar 28, 9:41 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 49 min |
| Mar 28, 9:41 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones, Nolan, Taylor | 64 min |
| Mar 28, 10:04 PM CDT | Special Weather Statement | SJT | Schleicher | 41 min |
| Mar 28, 10:14 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Haskell, Jones, Shackelford, Taylor, Throckmorton | 61 min |
| Mar 28, 10:20 PM CDT | Special Weather Statement | SJT | Sutton | 40 min |
| Mar 28, 10:26 PM CDT | Special Weather Statement | SJT | Tom Green | 49 min |
| Mar 28, 10:31 PM CDT | Special Weather Statement | SJT | Runnels | 14 min |
| Mar 28, 10:42 PM CDT | Areal Flood Advisory | SJT | Sutton | 3 hr |
| Mar 28, 11:09 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Menard | 51 min |
| Mar 28, 11:24 PM CDT | Special Weather Statement | SJT | Kimble | 51 min |
| Mar 29, 12:04 AM CDT | Special Weather Statement | SJT | Brown, McCulloch, San Saba | 41 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.